Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



Convergence of Non-stationary Parallel Multisplitting Methods
for Hermitian Positive Definite Matrices

Authors: M. Jesús Castel, Violeta Migallón and José Penadés
Journal: Math. Comp. 67 (1998), 209-220
MSC (1991): Primary 65F10, 65F15
MathSciNet review: 1433264
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Non-stationary multisplitting algorithms for the solution of linear systems are studied. Convergence of these algorithms is analyzed when the coefficient matrix of the linear system is hermitian positive definite. Asynchronous versions of these algorithms are considered and their convergence investigated.

References [Enhancements On Off] (What's this?)

  • 1. Michele Benzi and Daniel B. Szyld, Existence and uniqueness of splittings for stationary iterative methods with applications to alternating methods, Tech. Report 95-81, Department of Mathematics, Temple University, Philadelphia, Pa., August 1995. Also available via anonymous ftp at in directory pub/szyld. To appear in Numer. Math.
  • 2. Abraham Berman and Robert J. Plemmons, Nonnegative matrices in the mathematical sciences, third ed., Academic Press, New York, 1979, Reprinted by SIAM, Philadelphia, 1994. MR 95e:15013
  • 3. Rafael Bru, Ludwing Elsner, and Michael Neumann, Models of parallel chaotic iteration methods, Linear Algebra Appl. 103 (1988), 175-192. MR 90b:65255
  • 4. Rafael Bru and Robert Fuster, Parallel chaotic extrapolated acobi method, Appl. Math. Lett. 3 (1990), no. 4, 65-69. CMP 91:04
  • 5. Rafael Bru, Violeta Migallón, and José Penadés, Chaotic inner-outer iterative schemes, Proceedings of the Fifth SIAM Conference on Applied Linear Algebra (J.G. Lewis, ed.), SIAM Press, Philadelphia, 1994, pp. 434-438.
  • 6. -, Chaotic methods for the parallel solution of linear systems, Computing Systems in Engineering 6 (1995), no. 4,5, 385-390.
  • 7. Rafael Bru, Violeta Migallón, José Penadés, and Daniel B. Szyld, Parallel, synchronous and asynchronous two-stage multisplitting methods, Electronic Transactions on Numerical Analysis 3 (1995), 24-38. MR 95m:65048
  • 8. D. Chazan and W. Miranker, Chaotic relaxation, Linear Algebra Appl. 2 (1969), 199-222. MR 40:5114
  • 9. Ludwig Elsner, Israel Koltracht, and Michael Neumann, On the convergence of asynchronous paracontractions with application to tomographic reconstruction from incomplete data, Linear Algebra Appl. 130 (1990), 65-82. MR 91g:65093
  • 10. Andreas Frommer, On asynchronous iterations in partially ordered spaces, Numer. Funct. Anal. Optim. 12 (1991), no. 3,4, 315-325. MR 92m:54060
  • 11. Andreas Frommer and Mayer, Convergence of relaxed parallel multisplitting methods, Linear Algebra Appl. 119 (1989), 141-152. MR 90f:65049
  • 12. -, On the theory and practice of multisplitting methods in parallel computation, Computing 49 (1992), 63-74. MR 93e:65158
  • 13. Andreas Frommer and Daniel B. Szyld, Asynchronous two-stage iterative methods, Numer. Math. 69 (1994), 141-153. MR 95m:65049
  • 14. Robert Fuster, Violeta Migallón, and José Penadés, Non-stationary parallel multisplitting methods, Electronic Transactions on Numerical Analysis 4 (1996), 1-13. MR 96m:65038
  • 15. -, Parallel chaotic extrapolated acobi-like methods, Linear Algebra Appl. 247 (1966), 237-250. CMP 97:02
  • 16. Alston S. Householder, The theory of matrices in numerical analysis, Blaisdell, Waltham, Mass. 1964, Reprinted by Dover, New York, 1975. MR 51:14539
  • 17. Charles R. Johnson and Rafael Bru, The spectral radius of a product of nonnegative matrices, Linear Algebra Appl. 141 (1990), 227-240. MR 91i:15011
  • 18. Paul J. Lanzkron, Donald J. Rose, and Daniel B. Szyld, Convergence of nested iterative methods for linear systems, Numer. Math. 58 (1991), 685-702. MR 92e:65045
  • 19. Guri I. Marchuk, Splitting and alternating direction methods, Handbook of Numerical Analysis, Vol. I (P.G. Ciarlet and J.L. Lions, eds.), North Holland, New York, 1990, pp. 197-462. CMP 90:08
  • 20. José Mas, Violeta Migallón, José Penadés, and Daniel B. Szyld, Non-stationary parallel relaxed multisplitting methods, Linear Algebra Appl. 241-243 (1996), 733-748. CMP 96:15
  • 21. Reinhard Nabben, A note on comparison theorems for splittings and multisplittings of hermitian positive definite matrices, Linear Algebra Appl. 233 (1995), 67-80. MR 97a:15035
  • 22. Michael Neumann and Robert J. Plemmons, Convergence of parallel multisplitting iterative methods for $M$-matrices, Linear Algebra Appl. 88-89 (1987), 559-573. MR 88k:65143
  • 23. Dianne P. O'Leary and Robert E. White, Multi-splittings of matrices and parallel solution of linear systems, SIAM J. Alg. Disc. Meth. 6 (1985), 630-640. MR 86h:65047
  • 24. James M. Ortega, Matrix theory, Plenum Press, New York, 1987. MR 88a:15002
  • 25. James M. Ortega, Introduction to parallel and vector solution of linear systems, Plenum Press, New York, 1988. MR 92i:65220a
  • 26. Werner C. Rheinboldt and James S. Vandergraft, A simple approach to the Perron-Frobenius theory for positive operators on general partially-ordered finite-dimentional linear spaces, Math. Comp. 27 (1973), 139-145. MR 48:3997
  • 27. F. Robert, M. Charnay, and F. Musy, Itérations chaotiques série-parallèle pour des équations non-linéaires de point fixe, Aplikace Matematiky 20 (1975), 1-38. MR 51:9472
  • 28. Robert E. White, Multisplittings and parallel iterative methods, Comput. Methods Appl. Mech. Engrg. 64 (1987), 567-577. MR 88j:65315
  • 29. -, Multisplitting with different weighting schemes, SIAM J. Matrix Anal. Appl. 10 (1989), 481-493. MR 90k:65116
  • 30. -, Multisplitting of a symmetric positive definite matrix, SIAM J. Matrix Anal. Appl. 11 (1990), 69-82. MR 91k:65064

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 65F10, 65F15

Retrieve articles in all journals with MSC (1991): 65F10, 65F15

Additional Information

M. Jesús Castel
Affiliation: Departamento de Tecnología Informática y Computación, Universidad de Alicante, E-03071 Alicante, Spain

Violeta Migallón
Affiliation: Departamento de Tecnología Informática y Computación, Universidad de Alicante, E-03071 Alicante, Spain

José Penadés
Affiliation: Departamento de Tecnología Informática y Computación, Universidad de Alicante, E-03071 Alicante, Spain

Keywords: Non-stationary methods, asynchronous iterations, linear systems, multisplitting, hermitian matrix, positive definite matrix
Received by editor(s): February 2, 1996
Received by editor(s) in revised form: July 29, 1996
Additional Notes: This research was supported by Spanish CICYT grant number TIC96-0718-C02-02.
Article copyright: © Copyright 1998 American Mathematical Society

American Mathematical Society